Flood, Ramsey
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Ramsey County, Countywide
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 48.269, -98.720 (the zone’s center; the record gives no point)
The ice started to break up on Devils Lake around March 15th. 85 feet MSL.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
The ice started to break up on Devils Lake around March 15th. The height of the lake after ice-out was around 1447.85 feet MSL. Little change occurred in the lake elevation until around the end of the month, when most of the snow in the surrounding area finished melting. Therefore, the lake elevation only rose to about 1447.95 feet MSL by the end of March. Stump Lake, meanwhile, continued to rise nearly the entire month. On March 1st, the lake elevation was about 1437.55 feet MSL. By the end of March, Stump Lake has risen to 1438.20 feet MSL.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Feb 28, 11:33 PM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1133 PM CST TUE FEB 28 2006
.UPDATE...
WILL BE ISSUING HEAVY SNOW WARNING FOR FAR NORTHERN AREAS TOMORROW
THROUGH 06Z THU...AND WINTER WEATHER ADVISORY FROM DVL-GFK-PKD.
00Z MODELS AND HPC COORDINATION INDICATE A HIGH LIKELY HOOD OF 5-9
INCHES OF SNOW FROM LANGDON TO ROSEAU TO SOUTH OF BAUDETTE
TOMORROW. IDEAL TRACK OF 700MB LOW PER GFS...AND VERY STRONG LIFT
AND UPPER DIVERGENCE SHOULD YIELD HEAVY SNOW AT TIMES TOMORROW.
WILL ALSO ISSUE A WINTER WEATHER ADVISORY FROM DVL-GFK-PKD FOR A
COMBINATION OF ICE AND SNOW. FAR SOUTH MAY EVEN HAVE SOME FREEZING
RAIN PROBLEMS...BUT NOT SURE OF THIS AND WILL LET MID CREW LOOK AT
THIS. WILL SEND WSW AND ALL OTHER TEXT/GRID PRODUCTS SHORTLY.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER WEATHER ADVISORY FROM 6 AM WEDNESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT FOR NDZ014-NDZ015-NDZ024-NDZ026-NDZ027-
NDZ028-NDZ029-NDZ030.
HEAVY SNOW WARNING FROM 6 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY
NIGHT FOR NDZ006-NDZ007-NDZ008-NDZ016-NDZ054.
MN...WINTER WEATHER ADVISORY FROM 6 AM WEDNESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT FOR MNZ001-MNZ002-MNZ013-MNZ014-MNZ015-
MNZ016-MNZ017-MNZ022-MNZ023-MNZ024.
HEAVY SNOW WARNING FROM 6 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY
NIGHT FOR MNZ004-MNZ005-MNZ006-MNZ007-MNZ008-MNZ009.
&&
DKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 631 AM CST TUE FEB 28 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011245- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 631 AM CST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AREAS OF FREEZING RAIN ARE POSSIBLE ACROSS THE REGION MAINLY AFTER MIDNIGHT. ANY FREEZING RAIN THAT DOES DEVELOP ACROSS NORTHERN PARTS OF THE REGION SHOULD CHANGE OVER TO SNOW BY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SIGNIFICANT SNOWFALL IS POSSIBLE ACROSS PARTS OF THE REGION ON WEDNESDAY. AREAS ALONG AND NORTH OF HIGHWAY 2 COULD SEE SNOWFALL ACCUMULATIONS UP TO 6 INCHES OR MORE BEFORE ENDING WEDNESDAY NIGHT. THE NEXT CHANCE FOR SIGNIFICANT SNOWFALL WILL BE ON SATURDAY AS ANOTHER AREA OF DEEP LOW PRESSURE APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY FOR SNOW FALL REPORTS. VOELKER
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499139, 5499140, 5499141.